Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 178, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 25, 2016, 6:21 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2016, 6:21 PM CDT (23:21 UTC)
- Expired
- May 25, 2016, 7:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 166 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 7:00 PM CDT | TSTM WND DMG | Farmerville, LA | POWER LINES DOWN NEAR THE LAKE IN FARMERVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1507 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 9.3
The text
As transmitted.
816
WUUS54 KSHV 252321
SVRSHV
ARC139-LAC111-260015-
/O.NEW.KSHV.SV.W.0178.160525T2321Z-160526T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT WED MAY 25 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
NORTHEASTERN UNION PARISH IN NORTH CENTRAL LOUISIANA...
* UNTIL 715 PM CDT
* AT 621 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FARMERVILLE... OR 18 MILES SOUTHWEST OF HUTTIG...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...MARION...LINVILLE...LITROE...HAILE AND CECIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3271 9240 3288 9247 3303 9209 3301 9207
3298 9208 3297 9207 3297 9208 3292 9207
3292 9208 3287 9208 3284 9206 3282 9207
3280 9205 3278 9205
TIME...MOT...LOC 2321Z 250DEG 13KT 3282 9236
HAIL...1.00IN
WIND...60MPH
$$
241 follow-up statement
509
WWUS54 KSHV 252350
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT WED MAY 25 2016
ARC139-252359-
/O.CAN.KSHV.SV.W.0178.000000T0000Z-160526T0015Z/
UNION AR-
650 PM CDT WED MAY 25 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN UNION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA AND THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3271 9240 3283 9243 3292 9217 3295 9208
3292 9207 3292 9208 3287 9208 3284 9206
3282 9207 3280 9205 3278 9205
TIME...MOT...LOC 2349Z 275DEG 6KT 3280 9233
$$
LAC111-260015-
/O.CON.KSHV.SV.W.0178.000000T0000Z-160526T0015Z/
UNION LA-
650 PM CDT WED MAY 25 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL UNION PARISH...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
FARMERVILLE...OR 18 MILES SOUTHWEST OF HUTTIG...MOVING EAST AT 10
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...MARION...LINVILLE AND HAILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3271 9240 3283 9243 3292 9217 3295 9208
3292 9207 3292 9208 3287 9208 3284 9206
3282 9207 3280 9205 3278 9205
TIME...MOT...LOC 2349Z 275DEG 6KT 3280 9233
HAIL...1.00IN
WIND...60MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:09 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, May 25, 5:09 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 509 PM CDT WED MAY 25 2016 .UPDATE... Have elected to raise pops to chance category across portions of North central LA and Northeast LA per latest radar trends. Precipitation amounts will be relatively low but a few rumbles of thunder can not be ruled out. && .PREV DISCUSSION... /issued 249 PM CDT WED MAY 25 2016/ UPDATE... SCT showers and TSTMS currently developing over NE LA and SE AR so will update text and gridded forecasts to account for the remainder of this Wednesday afternoon. /VIII./ PREV DISCUSSION... /issued 219 PM CDT WED MAY 25 2016/ DISCUSSION... One more day of quiet conditions expected through late Thursday morning before SCT showers and TSTMS spread from W to E across the forecast area for Thursday evening through Saturday morning. Seasonably strong short wave trough to move SW to NE from the Four Corners area through the central US through Saturday morning. Expect numerous showers and TSTMS to develop with this trough. The GFS model shows some bullseyes of very heavy rainfall across E TX but the ECMWF model shows lighter totals. Until confidence increases in the storm timing and rainfall totals...will not issue a Flash Flood Watch at this time. Appears Sunday should provide a break from the weather...but another trough to traverse the area for Memorial Day through Tuesday morning with SCT to numerous showers and TSTMS expected. The bottom line for the upcoming holiday weekend is unsettled conditions with the exception of most of Sunday. Area travelers and vacationers need to be mindful of developing weather conditions. Unfortunately...SW flow continues for the middle of next week through the first days of June with rain in the forecast as another trough passage is progged. /VIII./ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 84 71 81 / 20 40 50 70 MLU 73 86 72 84 / 20 40 30 40 DEQ 72 82 69 77 / 20 50 60 80 TXK 73 83 70 79 / 20 50 60 80 ELD 73 85 70 82 / 20 50 40 60 TYR 74 82 71 79 / 20 50 60 80 GGG 74 83 71 80 / 20 50 60 70 LFK 75 83 73 82 / 20 50 40 70 && .SHV Watches/Warnings/Advisories... AR...None. LA...None. OK...None. TX...None. && 29/08
Hazardous weather outlook, May 25, 11:31 AM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1131 AM CDT WED MAY 25 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1131 AM CDT WED MAY 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN ISOLATED STRONG THUNDERSTORM OR TWO IS POSSIBLE DURING THIS WEDNESDAY EVENING THROUGH DAWN OF EARLY THURSDAY MORNING WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EACH DAY THROUGH THE UPCOMING MEMORIAL HOLIDAY WEEKEND. THE HIGHEST RAIN CHANCES WILL BE THURSDAY AND FRIDAY WITH A FEW SEVERE STORMS POSSIBLE. THE MAIN CONCERNS WILL BE GUSTY WINDS THAT COULD RESULT IN DOWNED TREES AND POWER LINES...SMALL HAIL...DEADLY LIGHTNING...AND BRIEF BUT LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS IS NOT REQUIRED THROUGH EARLY THURSDAY MORNING. VIII.
In the hours before
Special weather statement, May 25, 5:53 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT WED MAY 25 2016
LAZ006-252345-
UNION LA-
553 PM CDT WED MAY 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION PARISH UNTIL
645 PM CDT...
AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER FARMERVILLE...OR 21 MILES SOUTHWEST OF HUTTIG...MOVING
NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...MARION...LITROE...HAILE...CECIL...
OAKLAND AND LINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON THE NORTH SHORE OF LAKE DARBONNE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3292 9208 3289 9208 3271 9226 3282 9256
3301 9241 3301 9213 3300 9207 3299 9207
3298 9208 3297 9207 3297 9208 3292 9207
TIME...MOT...LOC 2252Z 226DEG 16KT 3281 9242
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:49 AM CDT | Special Weather Statement | SHV | Howard | 41 min |
| May 25, 5:53 PM CDT | Special Weather Statement | SHV | Union | 52 min |
| May 25, 6:45 PM CDT | Areal Flood Advisory | SHV | Union | 2 hr |
| May 25, 6:51 PM CDT | Special Weather Statement | SHV | Ouachita | 39 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2016Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.